MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 3.5MM COND M-D FEM PL R 115MM 5H; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 3.5MM COND M-D FEM PL R 115MM 5H; PLATE, FIXATION, BONE
Catalog Number 72573202
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 07/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after internal fixation surgery was performed on an unknown date, it was identified that an evos 3.5mm condylar medial distal femur plate r 115mm 5h was not effective in maintaining reduction.It is unknown how this event was treated.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6.The associated device was returned and evaluated.A visual inspection of the returned device does not reveal any defects.A dimensional evaluation reveals the parts were inspected per the approved inspection procedure against the released drawing print and all features were found to be in specification per the print.The cause of the failure could not be linked to the manufacturing of the product so no non-conformance or quality hold is required at this time.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.The clinical/medical evaluation concluded that per complaint details, the evos 3.5mm condylar medial distal femur plate r 115mm 5h was not effective in maintain reduction.As of the date of this medical investigation, the requested clinical documentation has not been provided for evaluation.Therefore, there were no clinical factors found which would have contributed to the reported event.The patient impact beyond that which already has been reported could not be determined.No further clinical assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A review of the instructions for use for evos¿ plating system revealed in warnings that it is the health care professional¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Also, it is extremely important to select the appropriate size and type components.Failure to use the largest possible components or improper positioning may result in loosening of the device or bone or both.Besides, revealed in precautions that postoperative instructions to patients and appropriate nursing care are critical.Early load bearing substantially increases implant loading and increases the risk of loosening of the device.Surgical technique information is available on request.Factors that could contribute to the reported event include procedural/user error, surgical complication or patient medical history.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS 3.5MM COND M-D FEM PL R 115MM 5H
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17495465
Report Number1020279-2023-01576
Device Sequence Number7821568
Product Code HRS
UDI-Device Identifier00885556753026
UDI-Public885556753026
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K201918
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72573202
Device Lot Number21AM05406
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown